Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 80, NWS Cleveland, OH

June 18, 2024Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 18, 2024, 4:25 PM EDT for Trumbull County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2024, 4:25 PM EDT (20:25 UTC)
Expired
Jun 18, 2024, 5:15 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:52 PM EDTTSTM WND DMGMcdonald, OHTree down on road. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WUUS51 KCLE 182025
SVRCLE
OHC155-182115-
/O.NEW.KCLE.SV.W.0080.240618T2025Z-240618T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
425 PM EDT Tue Jun 18 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Trumbull County in northeastern Ohio...

* Until 515 PM EDT.

* At 425 PM EDT, a severe thunderstorm was located over Warren,
  moving north at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Youngstown, Warren, Niles, Cortland, Lordstown, Vienna Center,
  Hilltop, Leavittsburg, Austintown, Girard, Vienna, McDonald,
  Orangeville, Yankee Lake, Churchill, Howland Center, Bolindale,
  Mineral Ridge, Champion Heights, and Brookfield Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4113 8066 4113 8089 4137 8084 4137 8052
      4131 8052
TIME...MOT...LOC 2025Z 197DEG 9KT 4120 8081 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan
1 follow-up statement
504 
WWUS51 KCLE 182111
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
511 PM EDT Tue Jun 18 2024

OHC155-182120-
/O.EXP.KCLE.SV.W.0080.000000T0000Z-240618T2115Z/
Trumbull OH-
511 PM EDT Tue Jun 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRUMBULL COUNTY
WILL EXPIRE AT 515 PM EDT...

The severe thunderstorm which prompted the warning has weakened 
below severe limits and no longer poses an immediate threat to life 
and property. Therefore, the warning will be allowed to expire. 
However, heavy rain is still possible with this thunderstorm.

LAT...LON 4113 8066 4113 8089 4137 8084 4137 8052
      4131 8052
TIME...MOT...LOC 2110Z 197DEG 9KT 4130 8077 

$$

Sullivan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:50 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 18, 3:50 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
350 PM EDT Tue Jun 18 2024

.SYNOPSIS...
A ridge of high pressure persists over the region through this
week. Widespread near-record temperatures will be possible across
the area. Isolated to scattered thunderstorms may develop each
day. Low pressure arrives near the end of the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Ridge of high pressure remains in place over much of the eastern
CONUS through the near term and into the rest of week. This will
allow for continued heat across the region with high temperatures in
the 90s and heat indices each afternoon in the upper 90s to
lower 100s. No changes were made to the heat headlines with this
update and a Heat Advisory remains in effect through the near
term period.

Thunderstorms that popped up this afternoon will continue to
decrease in coverage and intensity this evening as we lose daytime
heating. Rinse and repeat day tomorrow with temperatures rising
into the 90s accompanied by dew points in the upper 60s to lower
70s. This will once again allow for MLCAPE values to rise to
2000+ J/kg by Wednesday afternoon coupled with DCAPE values in
the 900-1200 J/kg range. This will lead to another afternoon of
pop up convection with wet downbursts possible to develop
across Northeast Ohio for Wednesday. Additionally, above average
PWAT values approaching 2 inches (PIT 90th percentile is 1.5
inches) and slow cloud layer wind speed (<10 kt) may lead to
instances of flash flooding again tomorrow afternoon.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A piece of energy is expected to round the upper level ridge north
of Lake Erie on Wednesday night as low pressure moves into northern
Quebec. A weak cold front does settle south to near Lake Erie but is
expected to stall somewhere across northern Ohio and northwest
Pennsylvania. Thursday and Friday are still expected to be hot, but
winds shifting to the north late Thursday and continuing on Friday
may provide some minimal relief to mainly northeast Ohio and
Northwest Pennsylvania. Inland highs are still expected to be in the
mid to upper 90s while lakeshore areas may top out in the upper 80s.
Heat index values still expected to range from the upper mid 90s to
near 100 except may be closer to 90 near the lakeshore with enhanced
lake breezes contributing to some relief. Scattered thunderstorms
remain possible ahead of and along the cold front on Thursday and
near the stalled boundary on Friday. With continued hot and humid
conditions and some frontal forcing, can not rule out the potential
for a few strong storms again with locally heavy rain possible.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The boundary lifts back north as a warm front on Saturday as low
pressure moves east across the Upper Great Lakes. Temperatures warm
several degrees again on Saturday and may need to extend the Heat
Advisory another day for at least a portion of the forecast area.
Saturday night is likely to be quite warm in NW Ohio with continued
southwest flow overnight. Scattered to numerous showers and
thunderstorms are expected along and ahead of the front on Sunday
afternoon, especially for areas along and east of I-71.

A break from the heat will finally come behind the cold front on
Monday as high temperatures on Monday settle into the mid 70s to mid
80s with much lower humidity. A break in the active weather is also
expected Monday and Tuesday as high pressure builds overhead. The
break from the heat will tend to be short lived as we trend warmer
again by Tuesday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Have VCTS at all TAF sites this afternoon to account for ongoing
pop up convection. The best location for continued storm
development looks to remain along and east of I-71 and along the
I-80 corridor. Have placed TEMPO groups for TSRA impacts at
KCLE and sites east. Expectation is for these storms to
decrease in intensity and coverage by 22-23Z tonight as we lose
daytime heating.

Winds remain southerly through the period less than 10 knots
with the exception of higher wind speeds and gusts in any
thunderstorms at terminals.

Outlook...Primarily VFR expected through Friday. Isolated
thunderstorms are possible Wednesday afternoon.

&&

.MARINE...
Generally good marine conditions expected to persist on Lake Erie
through Saturday with afternoon lake breezes. Winds will generally
be less than 15 knots except with scattered thunderstorms which
could produce strong to severe winds. A cold front is forecast to
cross Lake Erie on Sunday with southwest winds of 10-20 knots ahead
of the front on Sunday and northwest winds of near 15 knots Sunday
night into Monday. Small Craft Advisories may be needed for a window
of time later Sunday into Monday.

&&

.CLIMATE...
A prolonged stretch of hot weather is expected this week.
Temperatures are forecast to approach or exceed record highs on
several days. The records for Tuesday, June 18 to Friday, June
21 are listed below for our official climate sites.

Date   Toledo     Mansfield   Cleveland   Akron     Youngstown   Erie
06-18  98(1994)    93(1994)   96(1944)    96(1944)   95(1994)    92(2018)
06-19  98(1995)    94(1994)   92(1995)    94(1994)   94(1994)    92(1931)
06-20  98(1953)    94(1988)   96(1988)    95(1933)   95(1933)    92(2016)
06-21  100(2022)   96(1988)   95(2022)    97(1933)   98(1933)    95(1933)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...Heat Advisory until 8 PM EDT Friday for PAZ001>003.
NY...None.
MARINE...None.

&&

SYNOPSIS...Iverson
NEAR TERM...Iverson
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Iverson
MARINE...KEC
CLIMATE...
Hazardous weather outlook, Jun 18, 4:01 AM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
401 AM EDT Tue Jun 18 2024

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190815-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
401 AM EDT Tue Jun 18 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a Marginal Risk for severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-190815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
401 AM EDT Tue Jun 18 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

There is a Marginal Risk for severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 18, 2:28 PM EDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
228 PM EDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     Tstm Wnd Dmg     Lakewood                41.49N 81.79W
06/18/2024                   Cuyahoga           OH   NWS Employee

            Several large tree branches down. Also
            estimated 60mph wind gust.

&&
Local storm report, Jun 18, 2:34 PM EDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
234 PM EDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Tstm Wnd Gst     1 NNE Cleveland         41.52N 81.68W
06/18/2024  M62 MPH          Cuyahoga           OH   ASOS

            ASOS station KBKL Cleveland.

&&
Local storm report, Jun 18, 3:20 PM EDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
320 PM EDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Tstm Wnd Dmg     1 SW Eaton Estates      41.30N 82.02W
06/18/2024                   Lorain             OH   Trained Spotter

            Several large tree branches, utility poles
            and wires down.

&&

BM
Local storm report, Jun 18, 3:33 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
333 PM EDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     Tstm Wnd Dmg     Madison                 41.77N 81.05W
06/18/2024                   Lake               OH   Trained Spotter

            Several large branches down around village.
            Time estimated via radar.

&&

BM
Local storm report, Jun 18, 3:49 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
349 PM EDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     Tstm Wnd Dmg     1 SSW Eaton Estates     41.29N 82.02W
06/18/2024                   Lorain             OH   Broadcast Media

            Approximately 20 power poles and multiple
            large tree branches down near Capel Rd and
            Route 83.

&&

KEC
Local storm report, Jun 18, 4:11 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
411 PM EDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Flood            1 N Hubbard             41.18N 80.57W
06/18/2024                   Trumbull           OH   Dept of Highways

            Ramp from Interstate 80 eastbound to U.S. 62
            closed due to high water.

&&

Maines

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:15 PM EDTSpecial Weather StatementCLELucas45 min
Jun 18, 12:54 PM EDTSpecial Weather StatementCLEMahoning51 min
Jun 18, 1:00 PM EDTSpecial Marine WarningCLE41 min
Jun 18, 1:09 PM EDTSpecial Weather StatementCLELorain51 min
Jun 18, 1:12 PM EDTSevere Thunderstorm WarningCLELorain, Medina48 min
Jun 18, 1:15 PM EDTSpecial Marine WarningCLE90 min
Jun 18, 1:30 PM EDTAreal Flood AdvisoryCLEMahoning, Trumbull3 hr
Jun 18, 1:40 PM EDTSpecial Weather StatementCLELake50 min
Jun 18, 1:41 PM EDTFlash Flood WarningCLEMahoning, Trumbull3 hr
Jun 18, 1:54 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina51 min
Jun 18, 1:58 PM EDTSevere Thunderstorm WarningCLELake47 min
Jun 18, 2:02 PM EDTAreal Flood AdvisoryCLECuyahoga, Lake, Lorain, Summit3 hr
Jun 18, 2:32 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake43 min
Jun 18, 2:41 PM EDTSpecial Marine WarningCLE94 min
Jun 18, 2:46 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake44 min
Jun 18, 2:59 PM EDTSevere Thunderstorm WarningCLEAshtabula20 min
Jun 18, 3:06 PM EDTFlash Flood WarningCLELake3 hr
Jun 18, 3:10 PM EDTAreal Flood AdvisoryCLEAshtabula3 hr
Jun 18, 3:45 PM EDTSpecial Marine WarningCLE2 hr
Jun 18, 3:56 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull64 min
Jun 18, 7:35 PM EDTSpecial Weather StatementCLEStark25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.